Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 26, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 8, 2000, 6:14 PM CDT for Dodge County, Jefferson County, Wisconsin. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 8, 2000, 6:14 PM CDT (23:14 UTC)
- Expired
- May 8, 2000, 7:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
Counties Dodge County, WI, Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 32 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 6:22 PM CDT | Hail 0.75 | Watertown, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 082315 SVRMKE WIC027-055-090015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 614 PM CDT MON MAY 8 2000 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST WISCONSIN DODGE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 715 PM CDT * AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL LOCATED 5 MILES WEST OF LAKE MILLS...MOVING NORTHEAST AT 80 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WATERTOWN BY 620 PM CDT. CLYMAN BY 625 PM CDT. HUSTISFORD BY 630 PM CDT. IRON RIDGE BY u635 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY!
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:45 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 8, 2:45 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 245 PM CDT MON MAY 8 2000 FCST FOCUS CONTS ON SVR WX POTENTIAL ERLY...THEN ON WAVE COMING UP STALLED FNT ON TUE. CDFNT STILL W OF MSN AT 19Z...CRAWLING ALG ABT ON SCHED. MODELS AGREE ON FNT EXITING ST BEFORE MIDNITE. MORE STG TSTMS DVLPG IN IL AND APCHG OUR SRN BORDER. SPC STILL HAS US IN MDT RISK AHD OF FNT...SO WL KP SVR WORDING IN THIS EVE. LINGERING RN MAY THEN PERSIST WELL INTO THE NIGHT BEFORE DMSHG OR ENDING FOR AWHILE. MODELS THEN BRING WAVE UP THE FRONT THRU IL AND IN ON TUE. ALL AGREE THAT IT WL PASS S OF WI...SO COOLER WX AND LESS THREAT OF SVR THAN TDA. AVN KPS MSTR FM WAVE S OF WI...BUT FEEL IT WL PASS CLOSE ENUF TO WARRANT AT LEAST A CHC OF RN MOST OF CWA TMRW. ONCE WAVE PASSES OFF TO THE E TMRW NGT...QUIET AND SEASONAL WX TO RETURN FOR MIDWEEK. .UWNMS...THEY TOO KP MOST OF THE MSTR WITH TUE WAVE S OF WI...SO WON'T BE TOO AGRV WITH POPS THEN. .MKX...NONE. NJ
In the hours before
Special weather statement, May 8, 12:58 PM CDT, 5 hours 16 minutes before
WIZ046-047-051-052-056>060-062>072-081900- SPECIAL WEATHER STATEMENT/HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1100 AM CDT MON MAY 8 2000 ...HAZARDOUS WEATHER OUTLOOK... ...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THREAT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... DISCUSSION... A COLD FRONT WILL PLOW THROUGH THE AREA THIS AFTERNOON AND TONIGHT. AS THE FRONT MOVES INTO THE MOIST AND UNSTABLE AIR OVER THE REGION...SEVERE THUNDERSTORMS COULD DEVELOP BY MID OR LATE AFTERNOON AND CONTINUE INTO TONIGHT. THE MAIN THREAT APPEARS TO BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH SUPERCELLS WITH ISOLATED TORNADOES ARE ALSO POSSIBLE. SPOTTER ACTIVATION... STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. NJ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:33 AM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 57 min |
| May 8, 8:22 AM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 23 min |
| May 8, 8:28 AM CDT | Severe Thunderstorm Warning | MKX | Dane | 47 min |
| May 8, 8:43 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 32 min |
| May 8, 8:46 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Jefferson | 44 min |
| May 8, 8:46 AM CDT | Severe Thunderstorm Warning | MKX | Walworth | 44 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.